Alert archive / Georgia / Special Weather Statements in 2020
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 12, 2020, 1:13 PM EDT for Polk County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2020, 1:13 PM EDT (17:13 UTC)
- Expired
- Aug 12, 2020, 1:45 PM EDT
- In force
- 32 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
County Polk County, GA
The radar
The Atlanta radar (KFFC), 92 km from the middle of the area, began a volume at 17:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 5.2 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 477 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 1145 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- -25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
099
WWUS82 KFFC 121713
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
113 PM EDT Wed Aug 12 2020
GAZ019-020-030-121745-
Polk GA-Bartow GA-Floyd GA-
113 PM EDT Wed Aug 12 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN POLK...SOUTHWESTERN
BARTOW AND SOUTHEASTERN FLOYD COUNTIES UNTIL 145 PM EDT...
At 112 PM EDT...a strong thunderstorm was over Fish Creek, or near
Cedartown. This storm was nearly stationary.
HAZARD...40 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Rockmart, Euharlee, Aragon, Taylorsville, Seney, Fish Creek,
Stilesboro and Van Wert.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3418 8506 3413 8490 3400 8496 3396 8514
3405 8521
TIME...MOT...LOC 1712Z 237DEG 4KT 3405 8516
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 12, 10:56 AM EDT, 2 hours 17 minutes earlier.
Area forecast discussion, Aug 12, 10:56 AM EDT, 2 hours 17 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 1056 AM EDT Wed Aug 12 2020 .UPDATE... Only minor adjustments made to near term trends given recent obs. Maintaining mostly high end chance to low end likely pops for expected scattered diurnally driven convection this afternoon into evening. Some isolated strong to severe intensity still possible with progged marginal MLCAPE. Previous discussion follows... Baker && .PREV DISCUSSION... /Issued 330 AM EDT Wed Aug 12 2020/ SHORT TERM /Today through Thursday/... A weak trough of low pressure remains over the local area and is adding just enough convergent flow along with residual outflows to allow for continued nocturnal thunderstorm activity. These have been isolated in nature but still enough to warrant inclusion of low end pops through daybreak. For the remainder of today, low remains over the area and models want to indicate a relative lull in instability associated with it, especially the GFS. Not buying off on this completely and prefer the hi res solutions which indicate a relatively active day, particularly across west central portions of the state. Will carry high end chance pops to low end likely in this region today. There is some mid level dry air that tries to work its way in to NE portions as precipitable water values drop to 1.40 inches this afternoon. As has been the case, isolated strong to severe storms will be possible as will localized flooding given weak steering currents anticipated today. Whereas today is a bit more of a question mark concerning pops, Thu looks to be a sure bet for widespread convection. Increased PW values to around 2 inches will act in tandem with approaching mid level trough to produce likely coverage area wise. Would go categorical based on the setup but sometimes atmosphere is too primed for convection and this could be the case as early onset of activity could spawn enough cloud coverage to limit pops for the rest of the day. Continued weak steering along with aforementioned high moisture values could lead to additional localized flooding. Deese && .LONG TERM /Thursday Night through Tuesday/... Unsettled wet and stormy weather will continue in the long term period due to an upper level level trough over the SE U.S. along with abundant moisture over the area. Numerous to occasional showers and thunderstorms can be expected Friday and Saturday. Models differences start to show up for Sunday with the GFS moving the upper trough faster across the area and is weaker and less moist than the European which has a better defined upper trough. A cold front is forecast to move across the area Monday into Tuesday. Differences continue Monday and Tuesday in the NW flow. The GFS is indicating a significant short wave on Monday and the European is much weaker and then another short wave on Tuesday. So the potential for unsettled weather will continue. Heat Indices of 100 to 105 can still be expected for portions of many central GA into the weekend. BDL && .AVIATION... 06Z UPDATE... VFR conditions to start out the day with just some building CU through the morning hours. Moisture profile suggests a BKN050 deck will develop by early afternoon and persist throughout the day. In addition, TSRA should redevelop with focus among hi res guidance being around the ATL area TAF sites. Perhaps a little later development and the Prob30 currently advertised at 21Z looks good. Winds to remain on the west side and light through the period. //ATL CONFIDENCE...06Z UPDATE... Medium on TSRA timing. High on remaining elements. Deese && .PRELIMINARY POINT TEMPS/POPS... Athens 92 72 90 71 / 40 40 70 60 Atlanta 93 73 90 72 / 60 40 70 50 Blairsville 86 67 82 66 / 40 30 70 60 Cartersville 92 72 91 71 / 40 40 70 50 Columbus 93 74 93 73 / 40 30 70 40 Gainesville 90 72 88 70 / 40 40 70 60 Macon 93 72 92 72 / 50 40 70 50 Rome 92 73 91 71 / 40 40 70 50 Peachtree City 92 72 90 71 / 60 40 70 40 Vidalia 92 74 91 73 / 50 40 70 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Deese/Baker LONG TERM....BDL AVIATION...Deese
Hazardous weather outlook, Aug 12, 11:22 AM EDT, 1 hour 51 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1122 AM EDT Wed Aug 12 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-131530- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1122 AM EDT Wed Aug 12 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered thunderstorms are expected across north and central Georgia this afternoon into tonight. A few storms will be strong to severe with strong to damaging winds, frequent lightning, small hail, and locally heavy rainfall. Heat indices near 100 can be expected over central and portions or north Georgia this afternoon. Those outside for prolonged periods should make sure to take precautions from the heat. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Numerous to occasional thunderstorms are expected Thursday through Saturday and scattered to numerous thunderstorms are expected Sunday through Tuesday. A few storms will be strong to severe with strong to damaging winds, frequent lightning, small hail, and locally heavy rainfall. Heat indices of 100 to 105 can be expected over portions of north and central Georgia into the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Special weather statement, Aug 12, 1:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
113 PM EDT Wed Aug 12 2020
GAZ019-020-030-121745-
Polk GA-Bartow GA-Floyd GA-
113 PM EDT Wed Aug 12 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN POLK...SOUTHWESTERN
BARTOW AND SOUTHEASTERN FLOYD COUNTIES UNTIL 145 PM EDT...
At 112 PM EDT...a strong thunderstorm was over Fish Creek, or near
Cedartown. This storm was nearly stationary.
HAZARD...40 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Rockmart, Euharlee, Aragon, Taylorsville, Seney, Fish Creek,
Stilesboro and Van Wert.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3418 8506 3413 8490 3400 8496 3396 8514
3405 8521
TIME...MOT...LOC 1712Z 237DEG 4KT 3405 8516
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 8:06 PM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Pulaski | 39 min |
| Aug 11, 8:14 PM EDT | Special Weather Statement | FFC | Schley | 31 min |
| Aug 11, 8:34 PM EDT | Special Weather Statement | FFC | Wilcox | 26 min |
| Aug 11, 9:00 PM EDT | Special Weather Statement | FFC | Wilcox | 30 min |
| Aug 12, 1:48 PM EDT | Special Weather Statement | FFC | Haralson | 27 min |
| Aug 12, 1:51 PM EDT | Special Weather Statement | FFC | Douglas | 24 min |
| Aug 12, 2:10 PM EDT | Special Weather Statement | FFC | Upson | 35 min |
| Aug 12, 2:15 PM EDT | Special Weather Statement | FFC | Dodge | 30 min |
| Aug 12, 2:23 PM EDT | Special Weather Statement | FFC | Carroll, Douglas, Haralson | 37 min |
| Aug 12, 2:25 PM EDT | Special Weather Statement | FFC | Treutlen | 35 min |
| Aug 12, 2:30 PM EDT | Special Weather Statement | FFC | Bleckley | 30 min |
| Aug 12, 2:42 PM EDT | Special Weather Statement | FFC | Heard | 33 min |
| Aug 12, 2:44 PM EDT | Special Weather Statement | FFC | Dodge | 31 min |
| Aug 12, 2:49 PM EDT | Special Weather Statement | FFC | Marion | 26 min |
| Aug 12, 2:55 PM EDT | Special Weather Statement | FFC | Peach | 35 min |
| Aug 12, 2:57 PM EDT | Special Weather Statement | FFC | Douglas | 33 min |
| Aug 12, 2:59 PM EDT | Special Weather Statement | FFC | Treutlen | 31 min |
| Aug 12, 3:00 PM EDT | Special Weather Statement | FFC | Bleckley | 30 min |
| Aug 12, 3:06 PM EDT | Special Weather Statement | FFC | Houston | 24 min |
| Aug 12, 3:08 PM EDT | Special Weather Statement | FFC | Clayton | 37 min |
| Aug 12, 3:10 PM EDT | Special Weather Statement | FFC | Taylor | 35 min |
| Aug 12, 3:19 PM EDT | Special Weather Statement | FFC | Whitfield | 26 min |
| Aug 12, 3:21 PM EDT | Special Weather Statement | FFC | Macon | 24 min |
| Aug 12, 3:25 PM EDT | Special Weather Statement | FFC | Peach | 35 min |
| Aug 12, 3:30 PM EDT | Special Weather Statement | FFC | Montgomery | 45 min |
| Aug 12, 3:30 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, Fayette, Fulton | 45 min |
| Aug 12, 3:32 PM EDT | Special Weather Statement | FFC | Pulaski | 28 min |
| Aug 12, 3:34 PM EDT | Severe Thunderstorm Warning | FFC | Laurens, Montgomery, Treutlen, Wheeler | 41 min |
| Aug 12, 3:37 PM EDT | Special Weather Statement | FFC | Henry | 23 min |
| Aug 12, 3:38 PM EDT | Special Weather Statement | FFC | Coweta | 37 min |
| Aug 12, 3:40 PM EDT | Special Weather Statement | FFC | Ben Hill | 35 min |
| Aug 12, 3:46 PM EDT | Special Weather Statement | FFC | Dooly | 29 min |
| Aug 12, 3:47 PM EDT | Special Weather Statement | FFC | Floyd | 28 min |
| Aug 12, 3:52 PM EDT | Special Weather Statement | FFC | Houston | 38 min |
| Aug 12, 3:58 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Whitfield | 32 min |
| Aug 12, 4:00 PM EDT | Special Weather Statement | FFC | Henry | 30 min |
| Aug 12, 4:02 PM EDT | Special Weather Statement | FFC | Spalding | 28 min |
| Aug 12, 4:03 PM EDT | Special Weather Statement | FFC | Rockdale | 27 min |
| Aug 12, 4:05 PM EDT | Special Weather Statement | FFC | Webster | 25 min |
| Aug 12, 4:06 PM EDT | Special Weather Statement | FFC | Wilcox | 24 min |
| Aug 12, 4:11 PM EDT | Severe Thunderstorm Warning | FFC | Butts, Lamar, Spalding | 49 min |
| Aug 12, 4:21 PM EDT | Special Weather Statement | FFC | Floyd | 24 min |
| Aug 12, 4:27 PM EDT | Special Weather Statement | FFC | Catoosa | 33 min |
| Aug 12, 4:28 PM EDT | Special Weather Statement | FFC | Crisp, Dooly | 32 min |
| Aug 12, 4:29 PM EDT | Special Weather Statement | FFC | Newton, Rockdale | 31 min |
| Aug 12, 4:37 PM EDT | Special Weather Statement | FFC | Pike | 23 min |
| Aug 12, 4:46 PM EDT | Special Weather Statement | FFC | Floyd | 29 min |
| Aug 12, 4:48 PM EDT | Special Weather Statement | FFC | Bibb | 27 min |
| Aug 12, 4:54 PM EDT | Special Weather Statement | FFC | Gwinnett | 36 min |
| Aug 12, 5:00 PM EDT | Special Weather Statement | FFC | Catoosa | 30 min |
| Aug 12, 5:02 PM EDT | Special Weather Statement | FFC | Crisp | 28 min |
| Aug 12, 5:04 PM EDT | Special Weather Statement | FFC | Monroe | 26 min |
| Aug 12, 5:05 PM EDT | Special Weather Statement | FFC | Talbot, Upson | 25 min |
| Aug 12, 5:11 PM EDT | Severe Thunderstorm Warning | FFC | Monroe | 36 min |
| Aug 12, 5:22 PM EDT | Special Weather Statement | FFC | Walker | 38 min |
| Aug 12, 5:30 PM EDT | Special Weather Statement | FFC | Chattahoochee, Muscogee | 30 min |
| Aug 12, 5:32 PM EDT | Special Weather Statement | FFC | Catoosa | 28 min |
| Aug 12, 5:42 PM EDT | Special Weather Statement | FFC | Jefferson | 33 min |
| Aug 12, 5:48 PM EDT | Special Weather Statement | FFC | Monroe | 27 min |
| Aug 12, 5:55 PM EDT | Special Weather Statement | FFC | Muscogee | 35 min |
| Aug 12, 5:58 PM EDT | Special Weather Statement | FFC | Dawson | 32 min |
| Aug 12, 6:07 PM EDT | Special Weather Statement | FFC | Walker | 23 min |
| Aug 12, 6:17 PM EDT | Special Weather Statement | FFC | Gordon | 28 min |
| Aug 12, 7:05 PM EDT | Special Weather Statement | FFC | White | 10 min |
Nearby
Special Weather Statements in Georgia, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.